Journal of Immunotherapy and Precision Oncology

CASE REPORT
Year
: 2018  |  Volume : 1  |  Issue : 2  |  Page : 82--84

Pyoderma gangrenosum following initiation of immune checkpoint inhibitor therapy


Macartney E Welborn1, Shelby L Kubicki1, Anisha B Patel2 
1 Department of Dermatology, University of Texas McGovern Medical School, Houston, Texas, USA
2 Department of Dermatology, University of Texas MD Anderson Cancer Center, Houston, Texas, USA

Correspondence Address:
Dr. Anisha B Patel
1515 Holcombe Blvd, Fct 11.5000, Unit 1452, Houston, Texas 77030-4009
USA

Pyoderma gangrenosum (PG) is an ulcerating neutrophilic dermatosis that is often associated with the underlying systemic disease. For example, PG is often a common presenting symptom in patients with hematologic malignancies, most commonly myelodysplastic syndrome (MDS). Here, we present the case of a patient who developed PG and a lichenoid drug eruption after the initiation of ipilimumab and nivolumab immune checkpoint inhibitor (ICPI) therapy. Lichenoid drug eruptions are well known to be associated with ICPI therapy, particularly nivolumab. However, only one case of PG has been reported in association with ipilimumab and no cases have ever been reported with nivolumab. Awareness that PG can be associated with ICPI therapy in patients with MDS can allow physicians to be better prepared to help in early recognition and early treatment to prevent the spread of disease.


How to cite this article:
Welborn ME, Kubicki SL, Patel AB. Pyoderma gangrenosum following initiation of immune checkpoint inhibitor therapy.J Immunother Precis Oncol 2018;1:82-84


How to cite this URL:
Welborn ME, Kubicki SL, Patel AB. Pyoderma gangrenosum following initiation of immune checkpoint inhibitor therapy. J Immunother Precis Oncol [serial online] 2018 [cited 2019 Mar 26 ];1:82-84
Available from: http://www.jipoonline.org/article.asp?issn=2590-017X;year=2018;volume=1;issue=2;spage=82;epage=84;aulast=Welborn;type=0